New York, 2013Flash Flooding and Damaging Winds in New York, May 22, 2013
May 22, 2013 · NWS ALY · 16 events in 5 counties and zones
As a frontal boundary moved into the region, some areas received heavy rainfall from thunderstorms during the day of Tuesday, May 21st and into the early morning hours on May 22nd. This frontal boundary become stationary across the region for Wednesday, May 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a frontal boundary moved into the region, some areas received heavy rainfall from thunderstorms during the day of Tuesday, May 21st and into the early morning hours on May 22nd. This frontal boundary become stationary across the region for Wednesday, May 22nd. In addition, it was quite warm and humid across much of eastern New York.
As an upper level disturbance moved across upstate New York, additional rounds of showers and thunderstorms developed during the afternoon on May 22nd. With the ground saturated from recent rainfall and streams already high, northern portions of the Capital Region experienced flash flooding. Some roads were closed and water rescues had to take place.
In addition, some of the thunderstorms became strong enough to produce gusty winds, which caused damage to trees and power lines. Thunderstorm activity diminished by evening as the upper level disturbance moved away from the area and water levels slowly receded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 22, 12:53 PM EST, 6 minutes earlier.
Area forecast discussion, May 22, 12:53 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EDT WED MAY 22 2013
.SYNOPSIS...
LOW PRESSURE WILL MOVE FROM THE GREAT LAKES REGION TODAY
INTO THE SAINT LAWRENCE VALLEY TOMORROW. WARM AND HUMID CONDITIONS
WILL PERSIST INTO THURSDAY WITH SHOWERS AND THUNDERSTORMS. A STRONG
COLD FRONT WILL MOVE SLOWLY THROUGH NEW YORK AND NEW ENGLAND INTO
THURSDAY NIGHT. LOW PRESSURE WILL FORM ALONG THIS FRONT ON THE COAST
FRIDAY...AS MUCH COLDER AIR POURS INTO THE REGION...AS THE WEATHER
MAY STAY UNSETTLED INTO THE FIRST HALF OF THE MEMORIAL DAY WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM...
CONVECTION HAS FIRED OVER THE CWA EARLY THIS AFTERNOON. LATEST
MESOANALYSIS INDICATED CAPES CLIMBING TO 1000 J/KG MAINLY TO THE
WEST OF HUDSON RIVER. BULK SHEAR IS QUITE RESPECTABLE ESPECIALLY
NORTH HALF OF CWA WHERE VALUES EXCEED 40 KNOTS. SO EXPECT STORM
MODE TO BE MAINLY MULTICELLULAR...WITH THE POTENTIAL FOR SOME
SUPERCELLS. MAIN THREAT WILL BE HAIL WITH WIND ALSO A FACTOR.
WE WILL ALSO NEED TO WATCH THREAT OF FLASH FLOODING. MAIN CONCERN
WOULD BE EASTERN ZONES WHERE RAINFALL OF 2-3 INCHES WAS RECORDED
LAST NIGHT. FLOW IS FAIRLY ROBUST...SO STORMS SHOULD MOVE ALONG.
HOWEVER...ANY TRAINING OF CELLS WILL LEAD TO ISSUES.
CONVECTION WILL CONTINUE INTO THE EVNG HOURS AND DIM OVERNIGHT AS
FCA IS FIRMLY IN WARM SECTION. LOWS AND TD WILL BE IN THE
60S...AND AREAS OF PATCHY FOG POSSIBLE IN THE MORNING.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THU AND THU NT 500HPA TROF STARTS MOVING E THROUGH GRTLKS AS SFC
LOW ORGANIZES ALONG SEMI-STALLED FRONT FROM FM LK ERIE UP ST
LAWRENCE VLY. THIS SYSTEM PUSHES SLOWLY EAST DRAGGING A CDFNT TO
BTV-SYR LINE THU AFTN...AND THROUGH FCA BY 12UTC FRI. NAM/GFS IN
PRETTY CLOSE AGREEMENT WITH THIS TIMING. WHILE THERE IS INCRG
DYNAMICS WITH APPROACHING JET AND TROF...CAPES 1000-1500 ...CLOUDS
WILL BE WIDESPREAD HOLDING MAX TEMPS TO MID 70S TO AROUND 80. SPC HAS
ONLY PUT AREA IN SEE TEXT ATTM...WITH LOW PROBS DUE TO LIMITED
INSTABILITY. REGARDLESS AREA WILL SEE PERIOD OF -SHRA/TSTMS INCRG
THU...TRANSITIONING TO -SHRA/-RA BEHIND THE CDFNT OVERNIGHT.
BY FRI MORNING CDFNT WILL BE IN I-95 CORRIDOR ALONG THE ATLC
COAST. 500HPA TROF WILL BE MOVING INTO NE USA...AND BOTH MODELS
DEVELOP A MODEST SFC LOW OVER NJ. THE WARMTH OF PAST FEW DAYS
WILL GIVE WAY TO A COOL BREEZY WITH -SHRA FRI. FINALLY SFC LOW
MOVES OFFSHORE FRI NT AS HIGH PRESSURE BUILDS INTO THE GRTLKS.
HWVR THE 500HPA TROF LINGERS AND CUTS OFF OVER NEW ENG SAT.
BETWEEN THESE TWO SYSTEMS A BRISK NW GRADIENT WILL DRIVE SOME
PRETTY COOL AIR INTO THE REGION FOR LATE MAY. WITH 500HPA CUT OFF
LINGERING SKIES MAY ONLY BE PS SAT IN GFS.
TEMPS WILL PROBABLY GO NOWHERE FRI...ONLY COMING OFF MORNING LOWS
A FEW DEG...OR HOLDING STEADY.
THE GFS/NAM ARE PROGRESSIVE WITH SFC LOW DEPARTING THE COAST FRI
NT...WITH ITS 500 HPA TROF CROSSING REGION SAT AND DEPARTING SAT
NT WITH PC SKIES AND A RATHER BRISK WIND GRADIENT.
THE 00UTC ECMWF CUTS OFF THE 500HPA LOW OVER NJ...DEVELOPS A
COASTAL LOW...WHICH LINGERS ALONG THE EAST COAST FOR THE WEEKEND
WITH PERIODS OF RAW CHILLY RAIN.
THE GFS TEMPS WOULD BRING MINS SAT MORNING INTO THE MID 30S TO
MID 40S WITH SOME NEAR 30 AND POTENTIAL FROST/FREEZE ISSUES IN
ADRNDKS. HIGHS SAT WILL ONLY REBOUND EVEN WITH THE STRONG SUN TO
THE 60S. LOWS SAT NIGHT WOULD AGAIN BE IN THE 30S. WINDS WILL
REMAIN BRISK. ECMWF WOULD RESULT IN SLIGHTLY WARMER NIGHT TIME
TEMPS AND COOLER YET DAYTIME TEMPS IN MID 50S TO LOW 60S. HPC
LEANS TWRD A BLEND WITH CHC POPS LINGERING INTO SAT. IT WILL BE A
FALL LIKE MEMORIAL DAY WEEKEND.
WILL LEAN TWRD GFS/HPC BLEND THROUGH SAT.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE ECMWF KEEPS THE 500HPA CUTOFF OVER RGN AND SFC LOW NEAR NEW
ENGLAND COAST FOR A RAW CHILLY WEEKEND...FINALLY CLEARING ON
MONDAY. HWVR AT THIS TIME ITS TO BE CONSIDERED AN OUTLIER.
GFS/NAM/HPC PROGRESSIVELY MOVE THIS SYSTEM ALONG. 17 OF 20
MEMBERS OF THE GEFS ENSEMBLE KEEP IT DRY FROM FRI NIGHT ONWARD.
ONLY 3 HAVE ANY QPF. SO THE WORST CASE IN THE GFS IS SOME CLOUDS
FOR SUNDAY MRNG. OVERALL THE SFC HIGH BUILDS INTO THE GRTLKS
SHIFTING SLOWLY EAST TO FCA BY TUES. AT 500 HPA RIDGE BUILDS FROM
GRT PLAINS TO GRTLKS.
PERIOD WILL START OFF PARTLY CLOUDY W/BLO NORMAL TEMPS AND A BREEZE
CONTINUING SUNDAY. SCT FROST AND FREEZE WILL BE POSSIBLE IN THE
HIR TRRN. IN TIME THIS WILL GIVE WAY TO BRILLIANT SUNSHINE MONDAY
AND TUESDAY...LIGHT WINDS AND TEMPS RETURNING TO NORMAL MONDAY AND
ABV BY TUESDAY AND WED.
WILL POPULATE WITH HPC MIDNIGHT SHIFT GUID.
THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY...
GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...THE MOHAWK
VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES...BENNINGTON AND
EASTERN WINDHAM COUNTIES VT AND LITCHFIELD COUNTY. IT WILL START ON
MAY 25TH FOR THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM COUNTY.
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
VFR PREVAILING WITH PERIODS OF MVFR FOR THE BALANCE OF THE
AFTERNOON. SCATTERED -SHRA AND TSRA WILL DIRECTLY AFFECT OR BE IN
THE VICINITY OF THE AIRPORTS FROM THE START OF THE TAF PERIOD
THROUGH AT LEAST 22Z. CLOUDS WILL BE HARD TO CLEAR
OUT...PARTICULARLY THE HIGH-LEVEL CI/CS...WHICH SHOULD LIMIT
INSTABILITY AND THE PROLIFERATION OF TS. HIGH DEWPOINTS OVERNIGHT
WILL RESULT IN SOME HAZY FOG...MAINLY MVFR...WITH A PERIOD OF IFR
FOG POSS AT KPSF WHERE WINDS THRU THE COLUMN WILL BE LIGHTER.
WITH LITTLE CHANGE IN THE ENVIRONMENT EXPECTED INTO EARLY
THURSDAY...MVFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE AIRPORTS
INTO THE EARLY AFTERNOON HOURS...WITH MORE TS ACTIVITY IS
LIKELY...THOUGH PERHAPS NOT UNTIL AFTER THE END OF THE TAF PERIOD.
EXPECTING A PERIOD OF MARGINAL SHEAR DURING THE EARLY NIGHT EXCEPT
AT KPSF...35 KNOTS SHOULD BE ABOUT IT. SURFACE WINDS WILL HOLD UP
OVERNIGHT AT LESS THAN 10 KNOTS...PICKING UP TO SPEEDS ON THURSDAY
AVERAGING SLIGHTLY HIGHER THAN TODAY.
OUTLOOK...
THU PM AND NGT...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY.
FRI-FRI NGT...MAINLY VFR. CHC -SHRA/-TSRA...MAINLY IN THE AM.
SAT-SUN...VFR. NO SIG WX.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH FRIDAY. OCCASIONAL SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. SHOWERS WILL
CONTINUE INTO FRIDAY.
RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND
THURSDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT THIS AFTERNOON.
WINDS WILL MAINLY LESS THAN 10 MPH THROUGH TONIGHT...BECOMING
SOUTHWEST AROUND 10MPH THURSDAY.
&&
.HYDROLOGY...
PWATS ON THE ORDER OF 1.5 TO 2.0 INCHES NEXT FEW DAYS. WHILE
WIDESPREAD FLOODING IS NOT ANTICIPATED...LOCALLY HEAVY RAINFALL IN
THUNDERSTORMS AND TRAINING COULD RESULT IN SMALL STREAM AND URBAN
FLOODING OVERNIGHT AND AGAIN THIS AFTERNOON. SIGNIFICANT WITHIN
BANK RISES ARE LIKELY IN LARGER RIVERS.
3-HR ZONAL FFG VALUES ARE GENERALLY IN THE 2.5-3.0 INCH RANGE AT
THIS TIME...WHICH ARE HIGH FOR MID TO LATE MAY.
DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS...
BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST
THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS
WILL THIS AFTERNOON INTO THURSDAY NIGHT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...SNYDER/WASULA
NEAR TERM...OKEEFE/WASULA
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...ELH
FIRE WEATHER...SNYDER
HYDROLOGY...SNYDER
Hazardous weather outlook, May 22, 12:01 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT WED MAY 22 2013
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
101 PM EDT WED MAY 22 2013
...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THE THUNDERSTORMS WILL ALSO BE ACCOMPANIED BY FREQUENT LIGHTNING
AND HEAVY RAIN. LOCALIZED URBAN AND SMALL STREAM FLOODING IS
POSSIBLE IN AREAS WHERE STORMS TRAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY. SOME OF
THESE THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE...ESPECIALLY
FROM THE CAPITAL REGION SOUTH AND EAST.
SOME AREAS OF FROST ARE POSSIBLE OVER THE HOLIDAY WEEKEND...
ESPECIALLY OVER THE HIGHER TERRAIN.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING
COUNTIES UNTIL 10 PM EDT...
IN NORTHWESTERN CONNECTICUT...LITCHFIELD.
IN WESTERN MASSACHUSETTS...BERKSHIRE.
IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON
...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA
...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON.
IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, May 22, 12:06 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
106 PM EDT WED MAY 22 2013
NYZ048>052-221730-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
106 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
ALTAMONT...OR ABOUT 6 MILES SOUTHWEST OF ROTTERDAM...AND MOVING EAST
AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
ROTTERDAM BY 115 PM EDT
SCHENECTADY...GUILDERLAND AND SCOTIA BY 120 PM EDT
NISKAYUNA AND 6 MILES SOUTH OF ALPLAUS BY 125 PM EDT
COLONIE...LATHAM AND 6 MILES SOUTH OF CLIFTON PARK BY 130 PM EDT
LAT...LON 4293 7369 4291 7368 4289 7368 4287 7367
4286 7368 4281 7366 4279 7368 4270 7371
4269 7412 4281 7419
TIME...MOT...LOC 1705Z 257DEG 21KT 4274 7404
TAW/VTKSpecial weather statement, May 22, 12:18 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
118 PM EDT WED MAY 22 2013
NYZ039-040-082-221800-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
118 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
CANAJOHARIE AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
FONDA BY 140 PM EDT
JOHNSTOWN BY 145 PM EDT
TRIBES HILL BY 150 PM EDT
FORT JOHNSON BY 155 PM EDT
AMSTERDAM BY 200 PM EDT
LAT...LON 4295 7470 4308 7422 4287 7413 4286 7416
4280 7452 4283 7465
TIME...MOT...LOC 1717Z 254DEG 21KT 4289 7455
TAW/VTKEvent by event
9 thunderstorm wind, 6 flash flood, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Schoharie
- When
- May 22, 12:59 PM EST
- Where
- Schoharie County, 0.33 mi ENE of Richmondville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 42.633, -74.564
Two trees were reported down due to thunderstorms winds on Summit St and Brooker Hollow Road in Richmondville.
Thunderstorm Wind, Schoharie
- When
- May 22, 1:00 PM EST
- Where
- Schoharie County, 0.78 mi SSW of Warnerville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.660, -74.507
Several trees were reported down and shingles were blown off a roof due to thunderstorm winds in Warnerville.
Thunderstorm Wind, Schenectady
- When
- May 22, 1:05 PM EST
- Where
- Schenectady County, 0.75 mi NE of Quaker Street
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.739, -74.172
A tractor trailer was reportedly blown over due to thunderstorms winds on Interstate 88 near Delanson.
Thunderstorm Wind, Montgomery
- When
- May 22, 1:28 PM EST
- Where
- Montgomery County, 1.46 mi NNE of Charleston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.849, -74.337
A tree and power lines were reportedly down and across a road due to thunderstorm winds in Charleston.
Thunderstorm Wind, Schenectady
- When
- May 22, 1:45 PM EST
- Where
- Schenectady County, 0.62 mi SE of Scotia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.825, -73.960
Multiple trees were reported down due to thunderstorm winds in Scotia.
Heavy Rain, Schenectady
- When
- May 22, 1:50 PM EST to 4:00 PM EST
- Where
- Schenectady County, 2.71 mi SSE of Rotterdam
- Reported by
- Trained Spotter
- Coordinates
- 42.787, -73.971
A trained spotter reported water flowing across parking lots and under cars two to three inches deep in Rotterdam.
Flash Flood, Montgomery
- When
- May 22, 1:55 PM EST to 4:00 PM EST
- Where
- Montgomery County, 0.67 mi NNE of Scotch Bush to 0.63 mi ENE of Scotch Bush
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 42.859, -74.196
Local television media reported flash flooding on Sulphur Springs Road in Florida due to heavy rainfall from showers and thunderstorms. The flash flooding caused significant damage to a home. One and a half feet of water swept through the home.
Flash Flood, Schenectady
- When
- May 22, 1:58 PM EST to 4:00 PM EST
- Where
- Schenectady County, 0.67 mi ENE of Schenectady to 0.52 mi ENE of Schenectady
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 42.805, -73.909
The public via Facebook reported flash flooding along Hampton Avenue in Schenectady from heavy rainfall from showers and thunderstorms.
Flash Flood, Schenectady
- When
- May 22, 2:00 PM EST to 4:00 PM EST
- Where
- Schenectady County, 0.68 mi NNE of Schenectady to 0.64 mi NNE of Schenectady
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.809, -73.915
A trained spotter reported flash flooding at the intersection of Brandywine Avenue and Union Street in Schenectady from showers and thunderstorms.
Flash Flood, Schenectady
- When
- May 22, 2:00 PM EST to 4:00 PM EST
- Where
- Schenectady County, 1.6 mi SW of Schenectady to 1.58 mi SW of Schenectady
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.786, -73.945
A meteorologist reported flash flooding along Crane Street in Schenectady. Water was two to three feet deep and water rescues were needed to remove people from the flooding.
Thunderstorm Wind, Rensselaer
- When
- May 22, 2:17 PM EST
- Where
- Rensselaer County, 0.29 mi W of Schaghticoke
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.900, -73.586
Wires were reported down due to thunderstorm winds in Schaghticoke.
Flash Flood, Saratoga
- When
- May 22, 2:19 PM EST to 4:00 PM EST
- Where
- Saratoga County, 0.59 mi NW of Rexford to 0.58 mi NW of Rexford
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.856, -73.888
Law Enforecement reported flash flooding along Riverview Road in Rexford from showers and thunderstorms.
Thunderstorm Wind, Rensselaer
- When
- May 22, 2:20 PM EST
- Where
- Rensselaer County, 1.05 mi NE of Pittstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.839, -73.483
A tree was reported down and on a car due to thunderstorm winds in Pittstown.
Thunderstorm Wind, Rensselaer
- When
- May 22, 2:29 PM EST
- Where
- Rensselaer County, 0.75 mi NNE of Poestenkill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.690, -73.564
Wires were reported down due to thunderstorm winds in Poestenkill.
Flash Flood, Saratoga
- When
- May 22, 2:30 PM EST to 4:00 PM EST
- Where
- Saratoga County, 0.42 mi NW of Mechanicville to 0.38 mi NW of Mechanicville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.904, -73.686
Flash flooded was reported on Main Street in Mechanicville due to showers and thunderstorms. As a result of the flooding, Main Street was temporarily closed.
Thunderstorm Wind, Rensselaer
- When
- May 22, 2:30 PM EST
- Where
- Rensselaer County, 0.68 mi NE of Sand Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.637, -73.541
Trees and wires were reported down due to thunderstorm winds in Sand Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New York, May 22, 20131 injured · $200,000 · 2.5 in hail · 52 events
- Hail and Damaging Winds in Louisiana, May 22 to 23, 2013$315,000 · 89 kt wind · 7 events
- Hail and Damaging Winds in New York, May 22, 2013$123,000 · 1.75 in hail · 24 events
- Damaging Winds in West Virginia, May 22, 20132 injured · $126,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, May 22, 2013$93,000 · 53 kt wind · 24 events
- Hail and Damaging Winds in Pennsylvania, May 22, 2013$142,000 · 1 in hail · 14 events
- Flood and Hail in Vermont, May 22, 20131 injured · $67,000 · 50 kt wind · 7 events
- Flash Flood and Damaging Wind in Louisiana, May 22, 2013$100,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in New York, May 22, 2013$45,000 · 1 in hail · 9 events
- Hail and Damaging Wind in Massachusetts, May 22, 2013$30,000 · 2.25 in hail · 7 events
- Dust Devil in New Mexico, May 22, 2013$30,000 · 1 event
- Hail and Damaging Winds in North Carolina, May 22, 2013$15,000 · 1 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445749, 445758, 445750, 445757, 445756, 445744, 445747, 445738, 445740, 445743, 445751, 445741, 445753, 445752, 445742, 445754.